Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 358, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 25, 2004, 5:44 PM CDT for Franklin County, Arkansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2004, 5:44 PM CDT (22:44 UTC)
- Expired
- Aug 25, 2004, 6:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 65 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1899 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 252244 SVRTUL ARC047-252315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 542 PM CDT WED AUG 25 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS * UNTIL 615 PM CDT * AT 542 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF OZARK...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OZARK... DENNING...ALTUS AND WIEDERKEHR VILLAGE. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3545 9404 3531 9389 3572 9325 3591 9345 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:55 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 25, 2:55 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 255 PM CDT WED AUG 25 2004 THE NEAR TERM THUNDERSTORM CHANCES ARE FOCUSED IN THE LATE AFTERNOON AND EVENING HOURS. WAVE SHOWN BY WESTERN EDGE OF MID CLOUD BAND IN VISIBLE SAT PICS FROM FAR EASTERN KANSAS INTO WESTERN NORTH TEXAS MAY HELP KICK OFF SOME ACTIVITY. SURFACE BASED CAPES ACROSS EASTERN OKLAHOMA ARE IN EXCESS OF 3000 J/KG AND MID LEVEL WINDS ARE QUITE STRONG FOR THIS TIME OF YEAR. IF ANYTHING GETS GOING IT HAS A GOOD CHANCE OF BEING SEVERE AS DEPICTED BY SPCS SLIGHT RISK. AFTER THE WAVE PASSES THIS EVENING IT LOOKS LIKE WARM...DRY AND BREEZY WILL DESCRIBE THE WEATHER FOR THURSDAY AND FRIDAY. 8H TEMPS ARE WARMEST TOMORROW AFTERNOON AND THE MAV HAS TUL HITTING A 100. THE MAV HAS BEEN TOO WARM LATELY AND HAVE GONE A FEW DEGREES COOLER. 8H TEMPS COOL SLIGHTLY FOR FRIDAY SO WILL DROP TEMPS OFF A FEW DEGREES FOR FRIDAY. THE BIG DROP OFF WILL BE SATURDAY AND SUNDAY. THE EXTENDED MODELS FROM 00Z AND 06Z WERE CONSISTENT IN BRINGING A DECENT COLD FRONT ACROSS THE AREA SATURDAY AND SATURDAY NIGHT. THE 12Z GFS IS A BIT FASTER THAN THE 00Z GFS AND THE 12Z ETA. HAVE BROUGHT RAIN CHANCES INTO THE NORTHWEST PART OF THE AREA FRIDAY NIGHT TO BETTER COORDINATE WITH NEIGHBORING OFFICES. HAVE MORE WIDESPREAD CHANCES SATURDAY AND SATURDAY NIGHT BEFORE TAPERING THEM OFF TO THE SOUTHEAST SUNDAY. THE EARLY PART OF NEXT WEEK LOOKS QUITE PLEASANT WITH SURFACE HIGH PRESSURE IN CONTROL AND TEMPERATURES A FEW DEGREES BELOW NORMAL. PRELIM NUMBERS: TUL 78 98 79 95 / 30 5 5 10 FSM 76 98 75 97 / 30 5 5 10 MLC 78 96 78 96 / 30 5 5 10 BVO 73 98 77 92 / 30 5 5 10 FYV 73 92 73 91 / 30 5 5 10 BYV 74 89 73 89 / 30 5 5 10 MKO 77 97 77 94 / 30 5 5 10 MIO 76 96 78 92 / 30 5 5 10 F10 78 97 77 95 / 30 5 5 10 HHW 78 95 76 93 / 30 5 5 10 FORECAST ID= 17 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE. ABBAS
Hazardous weather outlook, Aug 25, 3:10 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TULSA OK 310 PM CDT WED AUG 25 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 310 PM CDT WED AUG 25 2004 ...SEVERE WEATHER POTENTIAL INCREASING FOR THIS AFTERNOON AND EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT TORNADO RISK...LIMITED AREA...NORTH OF A TULSA TO FAYETTEVILLE LINE ONSET...LATE AFTERNOON SEVERE THUNDERSTORM RISK...ELEVATED AREA...PRIMARILY NORTH OF INTERSTATE 40 ONSET...LATE AFTERNOON DISCUSSION... STRONG TO SEVERE THUNDERSTORMS MAY INITIATE ALONG A DRYLINE TO THE WEST OF THE AREA LATE THIS AFTERNOON. THE GREATEST POTENTIAL FOR SEVERE WEATHER APPEARS TO BE ACROSS NORTHEAST OKLAHOMA...WHERE THE DRYLINE WILL MAKE ITS STRONGEST SURGE EASTWARD. WIND FIELDS ALOFT ARE UNSEASONABLY STRONG YIELDING ADEQUATE DEEP LAYER SHEAR FOR POTENTIAL SUPERCELLULAR DEVELOPMENT...ESPECIALLY IN THE NORTH. RELATIVELY HIGH CLOUD BASES WILL ENHANCE THE DAMAGING WIND POTENTIAL ALONG WITH A THREAT FOR LARGE HAIL AS STORMS MOVE TO THE EAST AND NORTHEAST ACROSS THE AREA THROUGH THIS EVENING. THUNDERSTORM CHANCES WILL DECREASE AROUND MID EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING...AND LATER FORECASTS AND STATEMENTS SHOULD BE CLOSELY MONITORED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...NO HAZARDS FRIDAY...NO HAZARDS SATURDAY...THUNDERSTORM POTENTIAL SUNDAY...THUNDERSTORM POTENTIAL MONDAY...NO HAZARDS TUESDAY...NO HAZARDS WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.